Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 69, NWS Louisville, KY

July 14, 2015Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood warning at Jul 14, 2015, 4:16 AM EDT for Nicholas County, Robertson County, Kentucky. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 4:16 AM EDT (08:16 UTC)
Expired
Jul 16, 2015, 7:56 AM EDT
In force
52 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WGUS43 KLMK 140816
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
416 AM EDT TUE JUL 14 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Licking River at Blue Licks Spring

affecting the following counties in Kentucky...Nicholas...Robertson.

.Heavy rain over the last several hours has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-141713-
/O.NEW.KLMK.FL.W.0069.150714T0816Z-150714T1713Z/
/BLSK2.1.ER.150714T0652Z.150714T0800Z.150714T1113Z.NO/
416 AM EDT TUE JUL 14 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Licking River at Blue Licks Spring.
* until this afternoon.
* At  4:00 AM Tuesday the stage was 25.8 feet. 
* Flood stage is 25.0 feet.
* Forecast...The river will continue rise early this morning.  
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 26.1  
  feet on Mar 8 2004.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
6 follow-up statements
631 
WGUS43 KLMK 140839
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
439 AM EDT TUE JUL 14 2015

  Licking River at Blue Licks Spring

affecting the following counties in Kentucky...Nicholas...Robertson.

.Heavy rain over the last several hours has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-142039-
/O.EXT.KLMK.FL.W.0069.000000T0000Z-150715T0830Z/
/BLSK2.1.ER.150714T0652Z.150714T1800Z.150715T0230Z.NO/
439 AM EDT TUE JUL 14 2015

The Flood Warning continues for 
  the Licking River at Blue Licks Spring.
* At  4:00 AM Tuesday the stage was 25.8 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.5 feet by this
  afternoon. The river will fall below flood stage tonight.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 26.1  
  feet on Mar 8 2004.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
709 
WGUS83 KLMK 141453
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1053 AM EDT TUE JUL 14 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-150053-
/O.EXT.KLMK.FL.W.0069.000000T0000Z-150715T1948Z/
/BLSK2.1.ER.150714T0652Z.150714T1800Z.150715T1348Z.NO/
1053 AM EDT TUE JUL 14 2015

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until Wednesday afternoon.
* At 10:00 AM Tuesday the stage was 27.1 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by this
  afternoon. The river will fall below flood stage Wednesday late 
  morning.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 28.2  
  feet on Sep 25 2006.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$

CMC
688 
WGUS83 KLMK 150057
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
857 PM EDT TUE JUL 14 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-151557-
/O.EXT.KLMK.FL.W.0069.000000T0000Z-150717T1200Z/
/BLSK2.1.ER.150714T0652Z.150715T0600Z.150717T0600Z.NO/
857 PM EDT TUE JUL 14 2015

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until Friday morning.
* At  8:00 PM Tuesday the stage was 27.2 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by 
  after midnight Wednesday. The river will fall below flood stage 
  early Friday morning.
* Flood History...This crest compares to a previous crest of 27.5  
  feet on Sep 20 2004.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
303 
WGUS83 KLMK 151608
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1208 PM EDT WED JUL 15 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-160408-
/O.EXT.KLMK.FL.W.0069.000000T0000Z-150717T0600Z/
/BLSK2.1.ER.150714T0652Z.150714T1930Z.150717T0000Z.NO/
1208 PM EDT WED JUL 15 2015

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until late Thursday night.
* At 11:00 AM Wednesday the stage was 26.3 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is falling and will drop to near 25.5 feet by
  Thursday morning. The river will fall below flood stage Thursday
  evening.
* Impact...At 25.0 feet...Cropland flooding begins.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
370 
WGUS83 KLMK 160157
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
957 PM EDT WED JUL 15 2015

...The Flood Warning continues for the following rivers in 
Kentucky...

  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-161657-
/O.CON.KLMK.FL.W.0069.000000T0000Z-150717T0600Z/
/BLSK2.1.ER.150714T0652Z.150714T1930Z.150717T0000Z.NO/
957 PM EDT WED JUL 15 2015

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until late Thursday night.
* At  9:00 PM Wednesday the stage was 25.6 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.9 feet by 
  after midnight Thursday. The river will fall below flood stage 
  Thursday evening.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 26.0  
  feet on Feb 5 1997.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
310 
WGUS83 KLMK 161156
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
756 AM EDT THU JUL 16 2015

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.This will be the last statement for this event.

&&

KYC181-201-161226-
/O.CAN.KLMK.FL.W.0069.000000T0000Z-150717T0600Z/
/BLSK2.1.ER.150714T0652Z.150714T1930Z.150716T0915Z.NO/
756 AM EDT THU JUL 16 2015

The flood warning is cancelled for
  the Licking River at Blue Licks Spring.
* At  7:00 AM Thursday the stage was 24.8 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at  5:15 AM Thursday.
* Forecast...The river will continue to fall to 24.2 feet by Friday 
  morning.


&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jul 14, 4:03 AM EDT, 13 minutes earlier.

Area forecast discussion, Jul 14, 4:03 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT Tue Jul 14 2015

.SHORT TERM (Now through Wednesday)...

...Severe Weather and Flash Flood Potential continue...

Svr Watch #420 was issued to extend the Svr threat through 12Z over
much of southern IN and central KY, and also to re-orient the watch
placement to NW to SE vs the old N to S.  This orientation better
matches convection trends and thoughts on how convection will evolve
through the pre-dawn hours.

As of 330am edt, a complex of storms over the Bluegrass region and
into central KY contained strong winds and torrential rainfall.
This complex of storms continues to dive SSE leaving multiple
outflow boundaries to the west where renewed convection is
occurring.  Further downstream, another complex of storms was
dropping SSE out of central IL/IN and is progged to move through
southern IN/central KY during the pre-dawn hrs.  Although we are
capped at the sfc, plenty of elevated CAPE still exists.  Think that
particular strong storms or storms with boundary interactions will
be able to break that cap and still produce some instances of
damaging winds.  Also, we have seen some boundaries create low level
rotation in some storms that have prompted a few tornado warning
which may continue to be the case through the pre-dawn hours. Since
we have multiple rounds of convection yet to go with the above
mentioned environmental factors, Svr Watch #420 goes through 12Z.

This round of convection should exit the area by around sunrise or
shortly after with a break expected from mid to late morning through
mid afternoon.  Another potent shortwave trough and cold front is
progged to bring another round of strong to severe storms to
southern IN and central KY late this afternoon/evening.  The
atmosphere is expected to destabilize (strongly) in the wake of the
morning MCS.  Also, steep mid to upper level lapse rates will make
large hail a bigger threat with the convection later in the day.
Although damaging winds and isld tornadoes will remain on the table
as well.  Think the best area for severe storms will be along and
west of I-65 closer to better forcing.

Additional storms on already saturated grounds will continue to
cause flash flooding problems, thus, will continue the flash flood
watch.

.LONG TERM (Wednesday Night through Monday)...
Issued at 305 AM EDT Tue Jul 14 2015

The overall synoptic pattern during the extended does not change all
that much as mean mid-level troughing persists over the East and
West Coasts, with a dominant ridge over the southern and central
Plains. West to northwest flow will continue over the Great Lakes
and Ohio Valley, but subtle changes should be a less active, but not
necessarily inactive pattern across central KY and south-central IN.

The general idea through the period should be for more weak
shortwaves riding eastward around the periphery of the ridge across
the southern Great Lakes and parts of the Ohio Valley. However, with
more of a westerly flow forecast to develop aloft late this week
into early next week, and the ridge expanding slightly northward, it
appears that the preferred track for convection may stay primarily
north of our area during that period. Nevertheless, there still
could be isolated to scattered diurnal convection this weekend.
Also, cannot totally discount that more MCS activity could form in
west to northwest flow and affect us as models would have a very
difficult time forecasting such an event several days in advance.
However, based on the progged pattern, any such activity would be
more likely to track mainly north of us.

In the meantime, it will be dry Wednesday night into Friday with
less humid conditions and seasonal afternoon high temperatures
Thursday. However, heat may arrive with a vengeance over the weekend
on the northeast extension of the upper ridge. Highs Saturday and
Sunday could end up in the mid 90s (with lower 90s over east central
KY) with surface dewpoints rising back up into the upper 60s and
lower 70s. This could create afternoon heat indices from 100 to 105
over the west half of central KY and southern IN.

&&

.AVIATION (06Z TAF Update)...
Updated 130 AM EDT Tue Jul 14 2015

The main TAF challenge remains timing rounds of convection into the
TAF sites.  Flight conditions will be reduced to IFR or lower in
these rounds of convection as t-storms are expected to be strong in
nature.  The first round should affect LEX between 7 and 10Z and SDF
between 8 to 11Z.  These storms will contain very heavy rainfall,
lots of lightning, and gusty winds.  Some storms may reach severe
levels and will need to make amendments if necessary.  BWG should
largely stay west of the first round, but will need to watch
westward development of the overnight round of convection.   VCTS
should remain possible through 13-16Z before we see a break in
convection during the mid morning and much of the afternoon hours.
Then another round of convection is expected during the late
afternoon and evening hours today.  Will go ahead and add VCTS to
all TAF sites although the TAF site at most risk tomorrow looks to
be LEX.  Winds will shift from SSW overnight to SWW for the daylight
hours today to WNW this evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday morning FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Wednesday morning FOR INZ076>079-083-
     084-089>092.

&&

Short Term........AMS
Long Term.........TWF
Aviation..........AMS
Hazardous weather outlook, Jul 14, 2:29 AM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT TUE JUL 14 2015

INZ076>079-083-084-089>092-KYZ023>043-045>048-053-061-150630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-
BUTLER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...HODGENVILLE...MORGANTOWN
229 AM EDT TUE JUL 14 2015 /129 AM CDT TUE JUL 14 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 5 AM EDT /4 AM CDT/
EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING. DAMAGING
WINDS...INTENSE LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN
SEVERE WEATHER THREATS. THE HEAVY RAINFALL WILL LIKELY LEAD TO
MORE FLASH FLOOD ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM
RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH
ROUND OF STORMS.

HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX
READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ049-054>057-150630-
CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND
229 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING. DAMAGING
WINDS...INTENSE LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN
SEVERE WEATHER THREATS. THE HEAVY RAINFALL WILL LIKELY LEAD TO
MORE FLASH FLOOD ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM
RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH
ROUND OF STORMS.

HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX
READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ062>067-070>078-081-082-150630-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
229 AM EDT TUE JUL 14 2015 /129 AM CDT TUE JUL 14 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING. DAMAGING
WINDS...INTENSE LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN
SEVERE WEATHER THREATS. THE HEAVY RAINFALL WILL LIKELY LEAD TO
MORE FLASH FLOOD ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM
RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH
ROUND OF STORMS.

HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX
READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

JBS/EER/MJ/AMS

In the hours before

Local storm report, Jul 14, 2:44 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     FLASH FLOOD      HANOVER                 38.72N 85.47W
07/14/2015                   JEFFERSON          IN   BROADCAST MEDIA

            REPORTED MUD SLIDE AT HANOVER HILL DUE TO
            FLASH FLOODING.

&&

SZAPPANOS
Special weather statement, Jul 14, 3:06 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 AM EDT TUE JUL 14 2015

KYZ047>049-056-057-140735-
CLARK KY-GARRARD KY-JESSAMINE KY-MADISON KY-MERCER KY-
306 AM EDT TUE JUL 14 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING THROUGH THE SOUTHERN BLUE
GRASS...

AT 304 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 5 MILES SOUTHWEST OF
WINCHESTER TO 8 MILES SOUTHEAST OF NICHOLASVILLE TO 5 MILES NORTH OF
HARRODSBURG TO 11 MILES SOUTHWEST OF LAWRENCEBURG...MOVING SOUTHEAST
AT 40 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  WINCHESTER...
  RICHMOND...
  NICHOLASVILLE...
  HUNT AND BLOOMINGDALE...
  COTTON BRANCH AND MINA...
  VIANNA AND LOG LICK...
  PAINT LICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8410 3781 8407 3764 8412 3757 8409
      3759 8446 3773 8479 3790 8500 3793 8497
      3789 8477 3785 8476 3789 8470 3788 8452
      3791 8446 3785 8444 3787 8441 3784 8439
      3799 8432 3805 8422 3786 8400 3783 8400
TIME...MOT...LOC 0706Z 316DEG 34KT 3794 8424 3781 8443
          3782 8479 3794 8505

13
Local storm report, Jul 14, 3:24 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     FLASH FLOOD      1 NNW SULPHUR           38.50N 85.27W
07/14/2015                   HENRY              KY   BROADCAST MEDIA

            WATER RESCUES ARE BEING REPORTED IN SULPHUR,
            KY.

&&

KW
Local storm report, Jul 14, 3:43 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     TSTM WND DMG     3 S SHELBYVILLE         38.18N 85.24W
07/14/2015                   SHELBY             KY   LAW ENFORCEMENT

            TREE DOWN IN THE 5300 BLOCK OF ZARING MILL
            ROAD. ROAD CREWS ARE ON SCENE.

&&

KW
Local storm report, Jul 14, 3:49 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     FLASH FLOOD      3 ENE BEDFORD           38.61N 85.26W
07/14/2015                   TRIMBLE            KY   BROADCAST MEDIA

            CONNECTOR ROAD IN TRIMBLE COUNTY IS FLOODED.

&&

KW
Special weather statement, Jul 14, 4:06 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM EDT TUE JUL 14 2015

INZ077>079-092-KYZ031-032-140850-
CLARK IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
406 AM EDT TUE JUL 14 2015

...THUNDERSTORMS WITH EXCESSIVE AND DANGEROUS LIGHTNING...HEAVY
RAIN...40 MPH WINDS...

AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM MADISON TO 8 MILES EAST OF
SCOTTSBURG TO 7 MILES NORTHEAST OF SALEM...AND MOVING SOUTHEAST AT
50 MPH.

CONTINUOUS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE OCCURRING
WITH THESE STORMS!

IN ADDITION...VERY HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS UP TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BEDFORD...
  SCOTTSBURG...
  MADISON...
  MOUNT PLEASANT AND MONITOR...
  WISES LANDING AND BUNKER HILL...
  PROVIDENCE AND BLUE LICK...
  OLDHAM AND MEMPHIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3873 8520 3869 8519 3869 8521 3874 8526
      3874 8532 3858 8519 3849 8528 3850 8531
      3848 8533 3838 8563 3875 8624 3877 8595
      3876 8590 3873 8588 3877 8583 3878 8573
      3887 8551
TIME...MOT...LOC 0804Z 301DEG 46KT 3868 8531 3863 8560
          3868 8601

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:52 PM EDTSpecial Weather StatementLMKTrimble28 min
Jul 14, 12:03 AM EDTFlash Flood WarningLMKTrimble7 hr
Jul 14, 12:39 AM EDTSpecial Weather StatementLMKTrimble31 min
Jul 14, 12:59 AM EDTSpecial Weather StatementLMKHenry31 min
Jul 14, 1:14 AM EDTSevere Thunderstorm WarningLMKHarrison41 min
Jul 14, 1:21 AM EDTSevere Thunderstorm WarningLMKHenry, Trimble29 min
Jul 14, 1:22 AM EDTFlash Flood WarningLMKHenry, Trimble5 hr
Jul 14, 1:27 AM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott4 hr
Jul 14, 1:37 AM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas38 min
Jul 14, 1:50 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham30 min
Jul 14, 2:09 AM EDTFlash Flood WarningLMKClark, Fayette, Jessamine, Madison, Woodford6 hr
Jul 14, 2:22 AM EDTFlash Flood WarningLMKHenry, Oldham3 hr
Jul 14, 2:25 AM EDTFlash Flood WarningLMKShelby4 hr
Jul 14, 2:35 AM EDTFlash Flood WarningLMKAnderson3 hr
Jul 14, 2:43 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby27 min
Jul 14, 3:06 AM EDTSpecial Weather StatementLMKClark, Garrard, Jessamine, Madison, Mercer29 min
Jul 14, 3:13 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer27 min
Jul 14, 3:20 AM EDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 1 more30 min
Jul 14, 3:27 AM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Nelson, Spencer, Washington28 min
Jul 14, 4:06 AM EDTSpecial Weather StatementLMKTrimble44 min
Jul 14, 4:20 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble30 min
Jul 14, 4:35 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby30 min
Jul 14, 4:42 AM EDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer3 hr
Jul 14, 4:49 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer31 min
Jul 14, 5:02 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson28 min
Jul 14, 5:11 AM EDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Nelson, Spencer, Washington29 min
Jul 14, 5:24 AM EDTFlash Flood WarningLMKAnderson, Mercer, Nelson, Washington3 hr
Jul 14, 5:26 AM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jul 14, 5:29 AM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Marion, Mercer, Washington31 min
Jul 14, 5:41 AM EDTAreal Flood WarningLMKOldham3 hr
Jul 14, 5:45 AM EDTSpecial Weather StatementLMKMarion, Taylor45 min
Jul 14, 5:49 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 1 more41 min
Jul 14, 5:51 AM EDTAreal Flood WarningLMKShelby3 hr
Jul 14, 5:54 AM EDTFlash Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison, Marion3 hr
Jul 14, 6:10 AM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor30 min
Jul 14, 6:28 AM EDTFlash Flood WarningLMKAdair, Casey, Marion, Nelson, Russell, Taylor3 hr
Jul 14, 6:33 AM EDTRiver Flood WarningLMKHardin, Nelson3 days
Jul 14, 6:40 AM EDTAreal Flood WarningLMKTrimble3 hr
Jul 14, 6:44 AM EDTAreal Flood WarningLMKHenry, Trimble3 hr
Jul 14, 7:13 AM EDTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 hr
Jul 14, 7:17 AM EDTAreal Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jul 14, 7:37 AM EDTFlash Flood WarningLMKAdair, Clinton, Green, Russell, Taylor3 hr
Jul 14, 7:47 AM EDTSpecial Weather StatementLMKAdair, Green28 min
Jul 14, 8:18 AM EDTAreal Flood WarningLMKAnderson, Jessamine, Mercer, Woodford3 hr
Jul 14, 11:27 AM EDTSpecial Weather StatementLMKRussell13 min
Jul 14, 1:37 PM EDTSpecial Weather StatementLMKClinton, Cumberland13 min
Jul 14, 1:49 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland31 min
Jul 14, 1:57 PM EDTSevere Thunderstorm WarningLMKBarren, Monroe33 min
Jul 14, 1:59 PM EDTTornado WarningLMKClinton, Cumberland31 min
Jul 14, 2:27 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe43 min
Jul 14, 2:48 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell33 min
Jul 14, 2:50 PM EDTFlash Flood WarningLMKClinton, Cumberland3 hr
Jul 14, 5:19 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott46 min
Jul 14, 6:55 PM EDTSpecial Weather StatementLMKMadison30 min
Jul 14, 7:11 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson29 min
Jul 14, 7:13 PM EDTRiver Flood WarningLMKBourbon13 hr
Jul 14, 7:32 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer28 min
Jul 14, 7:35 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor40 min
Jul 14, 7:41 PM EDTSpecial Weather StatementLMKAnderson, Clark, Jessamine, Madison, Mercer, Spencer and 1 more59 min
Jul 14, 7:44 PM EDTSpecial Weather StatementLMKBreckinridge31 min

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.